Welcome! Log in or Register

Lemsip Max Day & Night Cold & Flu Relief

  • image
£4.99 Best Offer by: halfpriceperfumes.co.uk See more offers
5 Reviews

Brand: Lemsip / Type: Coughs, Colds & Flu / Type: Day and Night Capsules / Dosage Form: Capsules

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    5 Reviews
    Sort by:
    • More +
      01.12.2013 13:50
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      A good tablet which allowed me to work through my cold

      Being a teacher is a wonderful and rewarding job but it also means that you do suffer from a permanent cold. I am always stocked up on my cold tablets and one of these is the Lemsip Max Day and Night Cold and Flu Capsules.

      What does the product do?
      The product promises to bring you relief from the aches and pains that come with colds and the flu including headaches, sore throat, blocked nose and a temperature.

      About the product
      Two different tablets are contained within the box - day tablets and night tablets. The day tablets have the addition of caffeine in them which will help you to feel more awake and alert during the day. The night tablets help to ease your conditions and allow you to sleep but don't actually contain any ingredients to make you drowsy.

      How do you use the product?
      You need to take two of the tablets with water and wait at least 6 hours before taking the next set. You should not take more than 6 tablets per 24 hours. At bedtime, 2 night tablets should be taken before sleeping. They are only suitable for adults and children over the age of 12. They come with lots of safety warnings so read the instruction carefully before taking. The tablets are clearly marked on the silver packaging as day and night tablets so it is obvious which ones you should take. They are colour coded too with the day ones being red and yellow, and the blue ones being blue and red so there should be no confusion.

      Taking the tablets
      The tablets have a very smooth outer coating so they are easy to swallow even with a sore throat. They are quite large so some may have trouble swallowing them if you don't like doing it and you can't chop them in half to make it easier. When I took these I was suffering from a mild cold. I had a headache, blocked nose and sore throat but nothing that would stop me from going to work. I took the tablets before going to work and after the half hour drive, I felt the tablets were starting to work.

      They did bring my temperature down and removed the ill feeling enough to allow me to get on with my day. My headache subsided and my sore throat eased but my nose remained congested. The effects lasted until about 1 o clock which I was pleased with and one more set saw me through until bedtime.

      At night, I was having trouble sleeping as your symptoms always seem worse when you are thinking about them. I decided to try the night ones and again within about 20 minutes, I fell asleep. I awoke in the morning, still feeling poorly, but not drowsy and I wasn't worried at all about my ability to drive. I had no negative effects from these tablets and they didn't effect my stomach in any way.

      Price
      These tablets will cost you around £4 and for your money, you get 12 day tablets and 4 night tablets. It can be bought from stores such as Boots and Superdrug, large supermarkets and also from a range of online websites.

      Conclusion
      All in all, although this tablets don't make you get better any quicker, I do think that they make the symptoms easier to deal with and allow you to get on with your day. It lowered my temperature, reduced my headache and allowed to feel well enough to work. The night ones also helped to get a better nights sleep. While these didn't speed up my healing process, they did help and so I would buy and use this product again.

      Comments

      Login or register to add comments
    • More +
      19.03.2012 14:00
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      .

      I see to pick the sniffles up quite a lot - annoyingly enough so I have always got medicine in the house on the offchance. After all when you are feeling rotten you don't want to have to go out and find something. I think the Lemsip brand is pretty good and although I swap between different products I do like to stock up on a brand if I can get it at a good enough price. I got a box of these in my local Savers for £1.49 which was a good buy in my view. You get 16 capsules in the box so a box won't last all that long.

      Just take 2 of these anytime of the day or night. Since they state they are suitable for any time then they aren't Drowsy and I admit that the odd Drowsy medicine can be handy at night time to help you to sleep but these are ok. You can take 2 of these tablets every 4 hours and no more than 6 tablets within 24 hours.

      So how did I find these to work? Well I thought that they done alright. I do find psychologically that a Medicine such as a Cough and Cold Syrup works better for me, as you don't get a taste from a tablet or capsule do you? I found that taking these through the day as well as the odd Sweet for my throat helped with my Flu symptoms and I didn't feel so achy and hot.

      I didn't find them to work any better than perhaps a cheaper brand and I know that these capsules sell for a good bit more than what I paid for them so I don't feel that they are worth the extra money as Asda's own version of these do just as good a job.








      .

      Comments

      Login or register to add comments
    • More +
      29.10.2011 00:50
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Pointless, I know of much better cold/flu relief products on the market!

      Before I get stuck into writing this review I do need to point out that I am reviewing the tablet version of this product and not the capsules. This is down to Dooyoo asking me to pop my review here so here I am!

      I bought these recently due to having cold like symptoms. I've had a really sore throat and stuffy nose along with a few on/off aches and pains recently and I have simply taking paracetamol and Ibuprofen along with sucking cough sweets but the other day in my local poundland store I spotted these of course at the price of £1.00 a box for 16 tablets and decided that as these are meant for night time relief (which is when I always felt at my worst) I'd give them a go.

      The Packaging:

      The box is green and blue with a red tick on the front of the box along with being told that they are Lemsip Max, All night Cold & Flu Tablets and that they contain Ibuprofen, Phenylephrine and Hydrochloride and that they are meant to give 8 hour relief overnight and help with headaches and body aches, fevers, sore throats and blocked noses. On the back of the box we are given directions for use and what they contain all over again, warnings are given and contact details for the manufacturer are given. Inside the box there is a white leaflet included again giving much the same information as is on the box already and then in my box there is two trays of white plastic and silver backed trays including 8 tablets in each of them which are easy to pop out and listed all over them what they are.

      Taking Them:

      Well these are suitable only for people over 12 years old and the dosage suggested is two tablets before retiring to bed and you can take them through the night too if you feel the need to every 4 hours and taking no more than six tablets in any 24 hour period.

      In appearance the tablets are small and round, yellowish in colour and sort of coated in something so they are easy to take with a drink and slide down the throat with ease.

      So they contain Ibuprofen which has 200mg in each tablet which is meant to reduce pain, fever and inflammation and Phenylephrine which is a 5mg dosage in each tablet which is a decongestant.

      I really had high hopes for these working however I didn't find them all that great really. Yep they were easy to take and they didn't make me particularly drowsy but for me the only effect they seemed to have for me was helping my nasal congestion and helping me to breath more easily. They really did help with that! However they didn't seem to help me with my headache and general aches and pains, I was still hot and bothered and they never touched my sore throat at all.

      Personally I think these were great as a decongestant product but not much cop at helping with anything else at all. If you have a headache or migraine I'd stick with paracetamol personally as they seemed much more effective to me and I wouldn't buy these again even at £1.00 a box in all honesty!

      Available in all good supermarkets and chemists etc.

      This review is also posted on Ciao under this same username.

      Comments

      Login or register to add comments
      • More +
        13.08.2011 12:39
        Very helpful
        (Rating)
        5 Comments

        Advantages

        Disadvantages

        Relief for some but not others

        There is nothing worse than trying to get on with your normal daily routine or trying to settle down at night whilst suffering from a cold or flu. I'm sure everyone at some point has gone through the horrible dreaded symptoms of runny eyes, runny nose, sneezing, headaches and just generally feeling awful day and night. That's why they created medicine's like Lemsip Max Cold and Flu Day and Night Capsules.

        ~Lemsip are well known for their cold and flu remedies, they produce quite a wide range to suit your needs.~

        The original range consisting of hot drinks and cough medicines.
        The max range consisting of lemon flavor hot drinks, lemon flavor tablets, capsules, all night tablets, daytime tablets, day and night tablets and direct sachets.
        The sinus range consisting of max sinus capsules and max sinus hot drinks, available in lemon or menthol flavours.

        ~Lemsip Max Cold and Flu Day and Night Capsules~

        These capsules come in a box of two blister packs containing a mixture of daytime and nighttime capsules, along with a patient information leaflet. The daytime capsules are yellow and red in color and are made for me to take, in the day time so they can help relieve my symptoms of cold and flu. I can take up to 3 of these a day. The nighttime capsules are red and green, these are specially formulated to help nazal congestion, I take one of these when I go to bed so that I can hopefully get a good nights sleep. I've always trusted Lemsip as far as colds and flu are concerned. Since I was a child I remember taking lemsip powders made up into hot lemon drinks, that incidentally, I hated the taste of, I always had to have sugar added to sweeten the sour tasting drink. Now if and when I smell hot lemon, I always associate it with feeling ill. I appreciate that now, lemsip products can be taken in different forms. I usually stock up on lemsip products if anyone shows signs of a cold or flu. They don't taste or smell of anything as I just simply swallow them with water.

        I find the daytime capsules do take a while to kick in, pretty much the same with any thing I happen to be taking as a remedy for a cold or the flu, but as always my husband will feel the effects of these capsules a lot sooner than I do, but I generally put this down to the amount of other different medication I take on a regular basis. I have checked with my doctor and it is safe for me to take these capsules, they just seem to take a little bit longer to work for me. I find once the capsules have kicked in, they do an ok job of relieving the symptoms, but that relief soon wears off I find. To be honest the nighttime capsules don't really do anything for me as I still seem to suffer through the night. I don't expect them to miraculously cure me but I do at least expect them to help.

        However I haven't experienced any side effects from these capsules and I guess I would recommend them, as I've seen results with my husband when he's been suffering from a cold or flu, but I wouldn't say they were the best for relieving the symptoms of colds and flu.

        ~Ingredients~

        Each day capsule contains: 500mg Paracetamol, 6.1mg Phenylephrine Hydrochloride, 25mg Caffeine.
        Each night capsule contains: 500mg Paracetamol, 6.1mg Phenylephrine hydrochloride.

        Always read the patient information leaflet.

        ~Warnings~

        As these capsules contain paracetamol, it is very important no other product containing paracetamol is taken whilst you are taking these. In the event of an overdose, medical advice should be sought immediately even if you appear and feel well.
        Keep out of reach and sight of children.
        Do not take these capsules if you are allergic to any of the ingredients, if you have heart disease, if you have high blood pressure, overactive thyroid gland, have a peptic ulcer or if you are taking or have taken MAOI's (antidepressants) within 14 days.
        The capsules should not be stored above 25 degrees Celsius and do remember that the patient information leaflet, should be read before you start taking any of the capsules.

        ~Other Information~

        Lemsip max cold and flu Day and Night capsules can be purchased from pharmacies, and you can expect to pay around £4.00 for a box of 16 capsules.

        I am yet to find the best cold and flu remedy, so for now I'll stick with my annual flu jab and hope for the best. I'm giving these Lemsip Max Cold and Flu Day and Night Capsules 3 stars because they work somewhat slowly if at all for me personally and the relief is quick to wear off.
        Thank you for reading my review which may also be posted on other sites

        Comments

        Login or register to add comments
        • More +
          09.03.2011 13:07
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          A good idea in principle

          ~Max up with Lemsip~
          ******************

          Having become rather fed up with not being able to sleep well due to an ongoing cough and cold I bought a pack of Lemsip Max Day and Night Cold/ Flu Relief Capsules to see if they would provide any extra help over the standard Lemsip powder type medication that I had been taking. The Lemsip Max Day and Night Cold/ Flu Relief Capsules I bought came packed into a small box that was easy to spot on the shelves with its bright and colourful packing which immediately told me it was a Lemsip product. The idea of buying a product like this one is that it can provide a tailored care plan to help manage your cold or flu issues via the use of a day and night capsule, with each one having slightly differing ingredients geared towards your needs depending on whether it is night or day. I felt these capsules were worth trying as I wanted to see whether they would help to a greater degree than the Lemsip powders I had been taking.


          ~Presentation and ease of use~
          ************************

          The product is presented in a way that lets you know this is a product geared towards helping with cold and flu, with clear headings and text that I found easy to read and understand. Prior to purchase I read the information printed on the box to make sure I understood what I was buying and once happy with that I purchased my box of Lemsip Max Capsules. I found the system to be easy to understand as you basically take 1 type of capsule for day time usage and 1 for night time usage, it really is as simple as that to understand the process. I liked the way that the capsules are colour coded (with red and yellow being the day capsule and red and blue being for night time) as well as having clear instructions as to which capsule works best for day times and which is more suited to night time use.

          The shape of each capsule is gently rounded at each end so as to allow for easier swallowing of the capsules when required and I found that it was best to take these with a glass of cool water which allowed the capsules to slip down with less fuss. If you try to take these without a drink they can and do stick to your tongue and throat making it much less pleasant to take them, so taking them with a cool drink really is the better option. If wanting to take the day time capsules you follow the same routine as for the night capsules and swallow down 2 capsules as directed then await the effects that should help to ease your symptoms within 15 to 20 minutes.


          ~Taking the red/ yellow day capsules~
          ****************************

          Adults and children over 12 years old may take 2 day time capsules for each dose
          Each set of 2 capsules can be taken with a minimum time between each dose of 4 hours
          You may not take more than 6 of these day time capsules in 24 hour period

          Children aged 6 to 12 years old may take 1 day time capsule for each dose
          Each capsule can be taken with a minimum time between each dose of 4 hours
          A child may not take more than 3 of these day time capsules in 24 hour period under adult supervision


          ~Taking the blue/ red night time capsules~
          ********************************

          Adults and children over 12 years old may take 2 of the night time capsules
          Only 1 set of 2 capsules are to be taken at night

          Children 6 to 12 years old may take 1 night time capsule
          Only 1 capsule is to be taken at night

          ~Maximum dosages~
          ****************

          Adults and children over 12 years old may take no more than a total of 8 capsules in any 24 hour period
          Children 6 to 12 years old may take no more than a total of 4 capsules in any 24 hour period



          ~How the product performed~
          **********************

          Within around 15 to 20 minutes of having taken the day time capsule I began to notice some positive effects such as a slight clearing of my nose and airways, although to be honest I wouldn't say these worked any better than the Lemsip powders I had been taking in that respect. Although I thought I had become very bored with Lemsip powders I soon realized that I rather missed the warm soothing drink that you end up with when taking the powders, which is something you don't get when taking the capsules. I also noticed that I had a headache coming on when I took the day capsules for the first time, which may have been caused by the addition of caffeine in these capsules although of course I cannot be 100% sure of that.

          When I took the night time capsules I still had a headache that didn't shift and although it may have worsened due to excessive coughing and blocked sinuses I felt that I wasn't as impressed with the capsules as I hoped I would be. The promised effects of the day time capsules are listed as being something to help reduce a headache, deal with aches and pains and help ease a blocked or runny nose, as well as lower a fever although in my case I feel they also may have given me a headache.

          Each day capsule contains 500mgs of paracetamol, 6.1mg of phenylephrine and 25mg of caffeine, which is there to give you a caffeine boost to get you through the day, in use I found that I ended up with a headache when taking these, which didn't shift until the next day. Each of the night capsules contains 500mgs of paracetamol and 6.1mg phenylephrine which I found were similar in their effectiveness to the Lemsip Max Strength powders I had been taking and whilst they didn't shift my headache they didn't seem to make it any worse.


          ~Rating and price~
          **************

          Having taken these capsules as directed, I feel they are not something that I liked as much as the Lemsip powders, as not only did I end up missing out on the soothing warm drink that the powders give you, (that I thought I had become bored with) I ended up with a headache that I felt may have been due to the caffeine in the capsules although to be fair I cannot say for sure if that was the case. I followed the dosage for the capsules and in fact didn't use as many as I could have done in the end and at this time I am unsure if I will continue with them as I feel they may not have suited my needs fully.

          In principle these capsules are a very good idea with them being targeted for day or night time use, yet as they didn't work as well as I hoped they would I was not as happy with these as I have been with the powder sachets. The cost of the pack of these I bought was £3.67 and for that I received a total of 16 of the capsules which I have not used up fully. My rating for these capsules is based on the way the capsules worked when I used them and as I feel they didn't suit my needs as much as I hoped I feel they ought to get a mid way 3 star product rating.

          Comments

          Login or register to add comments
        • Product Details

          If you need to get a decent night's sleep and get on with life, but it feels like your body has other ideas, try our Max Day & Night Cold & Flu Relief Capsules / a combination pack that includes daytime and night-time capsules / The daytime capsules will relieve your headache, aches and pains, blocked or runny nose and fever, as well as giving you a caffeine boost to keep you going / The night-time capsules continue to ease away the aches and fever, while relieving nasal congestion and so allowing sleep.